MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q* PAIN RELIEF SYSTEM QUIKBLOC OVER-THE-NEEDLE CATHETER SET, STIMULATING; REGIONAL ANESTHESIA

AVANOS MEDICAL INC. ON-Q* PAIN RELIEF SYSTEM QUIKBLOC OVER-THE-NEEDLE CATHETER SET, STIMULATING; REGIONAL ANESTHESIA
Model Number QB10016SGC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the needle broke "while anesthesia was performing an adductor canal block for a total knee replacement procedure." the reported product was removed from the patient and a new product was used.There was no patient harm.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 22-nov-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30139711, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The sample was returned with the original pouch packaging (opened packaging) with no other components received.It was reported to be ¿a piece of the proximal end of the needle broke (product ref # (b)(4))" the catheter was returned and the needle was not.The returned catheter exhibited to be separated into two pieces.The separation was seen approximately 7mm from the bottom of the white hub.When inspected the breaking points, the surface appeared to be smooth with tabs on one side for both breaking points.Root cause could not be determined.All information reasonably known as of 28-dec-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Common Device Name
REGIONAL ANESTHESIA
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key12865227
Report Number2026095-2021-00108
Device Sequence Number1361887
Product Code BSO
UDI-Device Identifier00193494430573
UDI-Public00193494430573
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K143164
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2022
Device Model NumberQB10016SGC
Device Catalogue NumberN/A
Device Lot Number30139711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown